Other input on blood test?

I have been on Armour 30mg for a couple of years now. My recent blood test showed my FT4 0.9 ng/dL; TSH 2.63 mIU/L; FT3 2.9. I'm not sure but it seems to be getting worse. Is it possible that lowering of my other hormones could be contributing to it?

I will be turning 60 next month and had a total hysterectomy in 1998. I have been on bio-identical hormones for about 5 years now. I'm hoping my soon appointment with my gyn doctor who does my hormones will be helpful. If not, I will be out to find another one.

Other input would be appreciated.

7 Replies

  • Retalee55, you are undermedicated and probably need to increase in 30mg increments to 90mg. TSH should be lower, definitely under 1.0, possibly around 0.05. TSH is high because FT4 and FT3 are low.

    Edited to say TSH rises when FT4 and FT3 drop. I would need to see FT4 and FT3 ranges to tell whether they are low.

  • 30mcg Armour thyroid = 1/2 a grain its infinitesible

    no wonder your not well

    my husband is well on 5 grains

    daughter and granddaughters are all on 4 grains

  • Hi retta, I think you have the right idea and I was in a similar situation. I went from 30 mg or half grain to a full grain of Armour within a matter of a few weeks but eventually that wasn't quite enough. It may have to do with lack of progesterone or cortisol, it's hard to know without further testing. However, I don't think conventional doctors really understand thyroid issues and may recommend the wrong solution. You do need to lower that TSH and raise your T3. This chiropractor and anatomy teacher explains this well enough I think you can understand.

  • Update - Saw my doctor today. I had to beg him to increase my Armour thyroid and he would only do 1/4 grain. I immediately went to the drug store that does my compounding, sat down with the pharmacist with my lab papers, and she thought more changes indeed needed to be made. She is calling the doctor to get approval. Changes in Estradiol, Testosterone, Progesterone and Pregnanalone. I think the 1/4 grain of Armour may stay the same. I honestly think the doctor doesn't know all of these hormone and thyroid issues. He started out being a ob/gyn, stopped that and went to "female wellness". But he is all I have around here. I may, eventually, have to end up driving 60+ miles to find another doc.

    The Doc and pharmacist keep telling me a tiny change in meds is major in the thyroid, but from what I read, maybe not so much?

    Anyway, thanks for your replies.

  • So, you are taking 5/6 different hormones at the same time? (Estradiol, Testosterone, Progesterone and Pregnanalone and Armour containing T4 and T3) I'm no expert, not medically trained, but I was told by someone who is that that is not a good idea. No more than three hormones at a time or the body just can't cope with them, and they end up with none of them doing anything.

    I'm not suggesting that you stop any of your hormones just like that, but it's something I think you should think about - discuss it with your doctor/pharmacist, do some research. But I do think it would be a shame to carry on taking them if none of them are going to be able to help you. If you are taking pregnenalone, do you need to take the others, because the pregnenalone should be converting into the others? It's something I think bears consideration.

    Do you know if you have Hashi's? Because if you have, it's quite normal for you to need progressively more thyroid hormone. You are on a very low dose so it's not really surprising that your TSH is so high and your FT4 and FT3 are low. I think you definately need an increase in your Armour.

  • I had a total hysterectomy. From day 1 my body could not take the change and never felt right on just Estradiol or Estratest. Now I am taking bio-identical sublingual hormones. There are 3 in one tablet for a.m. Preg/DHEA/T. ; P.M. is E3,E2/P4. They totally worked in the past allowing me to feel more normal, if monitored by the doctor correctly. (Meaning I have to have blood test for these hormones every 6 months, no matter what.) Unfortunately, in the area I am in, these doctors get too complacent and "money hungry". They seem to try hard for you at first and then taper off. As bad as that is, that is the reason so many people here are constantly "doctor hopping". As far as the Hashi, I really don't know. I was told when I first got blood test for the hormones, to take this Armour med. No other explanation other than that I needed it.

  • I forgot to mention, these hormones are compounded for my body, (in the hope that the labs are 100%), by the local drug store.

You may also like...